MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT

MEDICAL COMPONENTS, INC. 8F X 18CM HEMO-CATH; HEMO-CATH LT
Model Number SL18P
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation.A video provided by the customer shows ballooning of the venous extension immediately below the over-molded protective sleeve while flushing the catheter.The video was sent to contract manufacturer and a review of the manufacture records was requested.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not avail able for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The arterial extension ballooned during dialysis.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation.A video provided by the customer shows intermittent ballooning of the venous extension immediately below the overmolded protective sleeve while flushing the catheter.The video was sent to contract manufacturer and a review of the manufacture records was requested.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their review showed the device was manufactured according to specification with no non-conformances or abnormalities.While the video did confirm the complaint an evaluation of the device cannot be conducted without inspection of the actual device.Without an evaluation of the device a definitive root cause cannot be determined.The extension tubing may have been over pressurized causing the silicone material to weaken.This led to the ballooning of the extension when it was flushed.Based on historic data this is not a systemic issue and is considered an isolated incident.Device was used for treatment, not diagnosis.

Brand Name
8F X 18CM HEMO-CATH
Common Device Name
HEMO-CATH LT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key10942154
Report Number2518902-2020-00061
Device Sequence Number19561651
Product Code MSD
UDI-Device Identifier00884908045444
UDI-Public884908045444
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K893439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/22/2022
Device Model NumberSL18P
Device Catalogue NumberSL18P
Device Lot NumberMKAH010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient Weight13